Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2004, 1:08 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 6, 2004, 1:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 061708 SVRMIA FLC011-099-061730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 103 PM EDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 130 PM EDT * AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING DAMAGING WINDS OVER CORAL SPRINGS... MOVING SOUTH AT 20 MPH. * THE STORM WILL AFFECT... BOCA RATON BY 103 CORAL SPRINGS BY 105 PM EDT. MARGATE BY 110 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2632 8015 2633 8027 2620 8026 2620 8015 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:15 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 10:15 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EDT SUN JUN 6 2004 .UPDATE...UPDATED ZONE FORECAST TO INDICATE A FEW STORMS MAY BE STRONG THIS AFTERNOON WITH STRONG GUSTY WINDS...BUT ESPECIALLY LOCALLY HEAVY DOWNPOURS. 12Z SOUNDING INDICATED A MEAN STEERING FLOW OF ONLY 3 KTS WITH A CALCULATED STORM MOTION OF ONLY 2 KTS. SO HOWEVER MANY STORMS DEVELOP AND WHEREVER THEY DO...THEY WILL BARELY MOVE. OTHER PARAMETERS INDICATE A CHANCE FOR WET MICROBURSTS ALSO THIS AFTERNOON. THE MOVEMENT OF THE STORMS IS EXPECTED TO BE MORE EASTWARD TODAY...SO EVEN MIAMI-DADE COULD SEE MORE ACTIVITY THAT IN THE PREVIOUS DAYS. && GARCIA
Hazardous weather outlook, Jun 6, 4:30 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 430 AM EDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-062200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF LIGHTNING... ...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS... AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA. LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS AFTERNOON. IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF WATERSPOUTS DEVELOPING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING STRIKES THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ063-066-067-069>071-073-075-062200- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF LIGHTNING... A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN THE INTERIOR OF SOUTH FLORIDA. FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 6, 12:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1246 PM EDT SUN JUN 6 2004 FLZ072-061715- BROWARD METROPOLITAN- 1246 PM EDT SUN JUN 6 2004 AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:22 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 23 min |
| Jun 6, 2:48 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 27 min |
| Jun 6, 2:56 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jun 6, 6:00 PM EDT | Special Marine Warning | MFL | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.